Posted by yxibow on August 16, 2008, at 1:33:07
In reply to has remeron helped anyone?, posted by raisinb on August 15, 2008, at 11:44:33
> I'm thinking of trying it. My "Welloft" has been great for depression, but at 300 mg WB and 50 mg Zoloft, I was still losing way too much weight, and my sleep was still iffy. My pdoc put me on 150 mg WB and 100 mg Zoloft. My sleep is getting worse (though this might be related to going back to work), and now I have no sex drive and my emotions feel very muffled, like they're far away from me.
Is the lack of sex drive coming from the Zoloft or is it psychological depression? Because my experience with Wellbutrin is that it boosted my drive incredibly (while making my OCD worse and setting my scalp on fire and yes, sleeplessness)
Because sometimes a tad of Wellbutrin is added to an SSRI to mitigate sexual problems.
> I'm going to give it the full month to see how it goes. However, the next thing my pdoc wants to try is Remeron, since I need to gain weight and sleep better. I'm wondering, though, if it will help my depression, too. I know the only way to know is to try it, but does anyone have experiences?
> From my reading, I think I have the "classic endogenous" depression. My family has a history of severe depression (especially my father). Depression causes me to lose weight and worsens insomnia (which I've had to varying degrees for years anyway).
Remeron is an excellent antidepressant, for treatment resistant people I think -- its unique tetracyclic properties, especially in high doses where you get serotonin blockades like antipsychotics (to an extent).
The downside is heavy weight gain due to the drug, but also due to a heavily increased appetite that people have trouble monitoring (Seroquel isn't a boat for me but I try).
In small quantities, 7.5 or even half of that, it will be a pretty effective sleep agent for some people.
For me, the second time around with Remeron turned into, well, an antidepressant instead of a sleep agent and the NE like boost just aggravated me to pieces. But that's only my experience. I would say largely people find it pretty soporific and contributory to a good sleep cycle.
Just watch the weight because although some say that at high doses they don't experience it -- and maybe thats true, largely weight gain is dose increase related from what I've heard.
-- good luck